Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Non-hyperelliptic modular Jacobians of dimension 3


Author: Roger Oyono
Journal: Math. Comp. 78 (2009), 1173-1191
MSC (2000): Primary 14C34, 14G35; Secondary 11G10, 11F11, 14H42
DOI: https://doi.org/10.1090/S0025-5718-08-02174-1
Published electronically: September 3, 2008
MathSciNet review: 2476578
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a method to solve in an efficient way the problem of constructing the curves given by Torelli's theorem in dimension $ 3$ over the complex numbers: For an absolutely simple principally polarized abelian threefold $ A$ over $ \mathbb{C}$ given by its period matrix $ \Omega,$ compute a model of the curve of genus three (unique up to isomorphism) whose Jacobian, equipped with its canonical polarization, is isomorphic to $ A$ as a principally polarized abelian variety. We use this method to describe the non-hyperelliptic modular Jacobians of dimension 3. We investigate all the non-hyperelliptic new modular Jacobians $ {\rm Jac}(C_f)$ of dimension $ 3$ which are isomorphic to $ A_f$, where $ f\in S_2^{\rm new}(X_0 (N)),$ $ N\leq 4000.$


References [Enhancements On Off] (What's this?)

  • 1. R. Avanzi, N. Thériault, and Z. Wang, Rethinking low genus hyperelliptic Jacobian arithmetic over binary fields: Interplay of field arithmetic and explicit formulae, preprint, 2006.
  • 2. M. H. Baker, E. González-Jiménez, J. González, and B. Poonen, Finiteness results for modular curves of genus at least 2, Amer. J. Math. 127 (2005), no. 6, 1325-1387. MR 2183527 (2006i:11065)
  • 3. A. Basiri, A. Enge, J-C. Faugère, and N. Gürel, Implementing the arithmetic of $ {C}_{3,4}$ curves, Algorithmic Number Theory Symposium - ANTS-VI, LNCS, vol. 3076, Springer, 2004, pp. 87-101. MR 2137346 (2006a:14101)
  • 4. L. Caporaso and E. Sernesi, Recovering plane curves from their bitangents, J. Alg. Geom. 2 (2003), 225-244. MR 1949642 (2003k:14035)
  • 5. C. Diem and E. Thomé, Index calculus in class groups of non-hyperelliptic curves of genus 3, 2006, preprint.
  • 6. J. Dixmier, On the projective Invariants of quartic plane curves, Advances in Math. 64 (1987), 279-304. MR 888630 (88c:14064)
  • 7. I. Dolgachev, Topics in classical algebraic geometry, part I, Available on http://www.math.lsa.umich.edu/~idolga/lecturenotes.html, 2003.
  • 8. S. Flon and R. Oyono, Fast arithmetic on Jacobians of Picard curves, Public Key Cryptography - PKC 2004, LNCS, vol. 2947, Springer, 2004, pp. 55-68. MR 2095638 (2005k:14049)
  • 9. S. Flon, R. Oyono, and C. Ritzenthaler, Fast addition on non-hyperelliptic genus $ 3$ curves, Preprint, available on http://eprint.iacr.org/2004, 2004.
  • 10. M. Girard and D. Kohel, Classification of Genus 3 Curves in Special Strata of the Moduli Space, To appear in ANTS VII (Berlin, 2006). MR 2282935 (2007k:14051)
  • 11. J. González, J. Guàrdia, and V. Rotger, Abelian surfaces of $ {GL}_2$-type as Jacobians of curves, Acta Arithmetica 116(3) (2005), 263-287. MR 2114780 (2005m:11107)
  • 12. E. González-Jiménez and R. Oyono, Non-hyperelliptic modular curves of genus $ 3$, work in progress, 2007.
  • 13. E. González-Jiménez and J. González, Modular curves of genus 2, Math. Comp. 72 (2003), 397-418. MR 1933828 (2003i:11078)
  • 14. E. González-Jiménez, J. González, and J. Guàrdia, Computations on modular Jacobian surfaces, Lecture Notes in Comput. Sci. (2369), Springer, 2002, pp. 189-197. MR 2041083 (2005c:11074)
  • 15. E. González-Jiménez and J. Guàrdia, MAV, modular abelian varieties for MAGMA, 2001.
  • 16. P. Griffiths and J. Harris, Principles of algebraic geometry, Reprint of the 1978 original. Wiley Classics Library. John Wiley & Sons, Inc., New York, xiv +813 pp., ISBN: 0-471-05059-8, 1994. MR 1288523 (95d:14001)
  • 17. J. Guàrdia, Jacobian nullwerte and algebraic equations, Journal of Algebra 253 (2002), 112-132. MR 1925010 (2004a:14032)
  • 18. -, Jacobian nullwerte, periods and symmetric equations for hyperelliptic curves, Annales de l'Institut Fourier 57 (4) (2007), 1253-1283. MR 2339331
  • 19. E. W. Howe, Plane quartics with Jacobians isomorphic to a hyperelliptic Jacobian, Proc. of the AMS 129(6) (2000), 1647-1657. MR 1814093 (2002a:14028)
  • 20. G. Humbert, Sur les fonctions abéliennes singulières (deuxieme mémoire), J. Math. Pures Appl. 5(6) (1900), 279-386.
  • 21. H. Lange, Abelian varieties with several principal polarizations, Duke Math. J. 55(3) (1987), 617-628. MR 904944 (88i:14039)
  • 22. D. Lehavi, Bitangents and two level structures for curves of genus $ 3$, Ph.D. thesis, Hebrew University of Jerusalem, 2002.
  • 23. -, Any smooth plane quartic can be reconstructed from its bitangents, Israel J. Math. 146 (2) (2005), 371-379. MR 2151609 (2006a:14050)
  • 24. A. Logan, The Brauer-Manin obstruction on del Pezzo surfaces of degree $ 2$ branched along a plane section of a Kummer surface, preprint, 2007.
  • 25. MAGMA, Computational Algebra System, Available on http://magma.maths.usyd.edu.au/magma/.
  • 26. T. Ohno, Invariant subring of ternary quartics I - generators and relations, preprint.
  • 27. R. Oyono, Arithmetik nicht-hyperelliptischer Kurven des Geschlechts 3 und ihre Anwendung in der Kryptographie, Ph.D. thesis, Essen, 2006.
  • 28. C. Poor, On the hyperelliptic locus, Duke Math. J. 76/3 (1994), 809-884. MR 1309334 (96f:14032)
  • 29. E. Reinaldo-Barreiro, J. Estrada-Sarlabous, and J-P. Cherdieu, Efficient reduction on the Jacobian variety of Picard curves, Coding theory, cryptography, and related areas, vol. 877, Springer, 1998, pp. 13-28. MR 1749445 (2001f:14057)
  • 30. B. Riemann, Sur la théorie des fonctions abéliennes, Oeuvres de Riemann, 2nd edition (1898), 487.
  • 31. C. Ritzenthaler, Problèmes arithmétiques relatifs à certaines familles de courbes sur les corps finis, Ph.D. thesis, Université Paris $ 7$, 2003.
  • 32. T. Shaska and J. L. Thompson, On the generic curve of genus $ 3$, Contemporary. Math. 369 (2005), 233-244. MR 2126664 (2006c:14042)
  • 33. G. Shimura, On the factors of the Jacobian variety of a modular function field, J. Math. Soc. Japan 25(3) (1973), 523-544. MR 0318162 (47:6709)
  • 34. -, Introduction to the arithmetic theory of automorphic functions, Reprint of the 1971 original. Publications of the Mathematical Society of Japan, 11. Kâno Memorial lectures, 1. Princeton University Press, Princeton, NJ, xiv + 271 pp., ISBN: 0-691-08092-5, 1994. MR 1291394 (95e:11048)
  • 35. T. Shioda, Plane quartics and Mordell-Weil lattices of type $ {E}_7$, Comment. Math. Univ. St. Pauli 42 (1) (1993), 61-79. MR 1223188 (95f:14056)
  • 36. A. R. Taylor and A. Wiles, Ring-theoretic properties of certain Hecke algebras, Ann. of Math. (2) 141(3) (1995), 553-572. MR 1333036 (96d:11072)
  • 37. A.M. Vermeulen, Weierstrass points of weight two on curves of genus $ 3$, Ph.D. thesis, Universiteit van Amsterdam, 1983. MR 715084 (84j:14036)
  • 38. H-J. Weber, Algorithmische Konstruktion hyperelliptischer Kurven mit kryptographischer Relevanz und einem Endomorphismenring echt größer als $ \mathbb{Z}$, Ph.D. thesis, Institut für Experimentelle Mathematik Essen, 1997.
  • 39. -, Hyperelliptic Simple Factors of $ {J}_0 ({N})$ with Dimension at least $ 3$, Exp. Math. 6(4) (1997), 273-287. MR 1606908 (99e:14054)
  • 40. A. Weil, Zum Beweis des Torellischen Satzes, Nach. der Akad. der Wiss. Göttingen, Math. Phys. Klasse (1957), 33-53. MR 0089483 (19:683e)
  • 41. A. Wiles, Modular elliptic curves and Fermat's last theorem, Ann. of Math. (2) 141(3) (1995), 443-551. MR 1333035 (96d:11071)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 14C34, 14G35, 11G10, 11F11, 14H42

Retrieve articles in all journals with MSC (2000): 14C34, 14G35, 11G10, 11F11, 14H42


Additional Information

Roger Oyono
Affiliation: Équipe GAATI, Université de Polynésie Française, BP 6570, 98702 Faa’a, Tahiti, Polynésie Française
Email: roger.oyono@upf.pf

DOI: https://doi.org/10.1090/S0025-5718-08-02174-1
Keywords: Modular curves, modular Jacobians, non-hyperelliptic curves of genus~3, Torelli's theorem, theta functions
Received by editor(s): February 5, 2007
Received by editor(s) in revised form: March 5, 2008
Published electronically: September 3, 2008
Additional Notes: The research of this paper was done while the author was a Ph.D. student at the Institut für Experimentelle Mathematik (IEM) of the university of Essen under the supervision of Gerhard Frey
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society